MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCFJH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Death (1802)
Date of Event 03/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent an ablation procedure for inappropriate sinus tachycardia (ist) with anez steer¿ thermocool® nav bi-directional catheter and suffered a heart block av (requiring pacing) and death.During the procedure, sinus node modification/ablation was performed for a total of 1 minute.Patient became hypoxic and bradycardic.It was noted that the bradycardia seemed unrelated to the radiofrequency ablation.Pacing was initiated via the coronary sinus (cs) catheter.Patient continued to deteriorate and an atrioventricular block was observed.Patient was intubated.Pacing was switched from the cs catheter to the right ventricular (rv) catheter.The rv stopped capturing and the patient went into ventricular tachycardia (vt), which progressed to ventricular fibrillation (vf).Cardiopulmonary resuscitation (cpr) was initiated.Pharmacologic support was provided.Resuscitation efforts were unsuccessful and the patient expired.Physician¿s opinion regarding the cause of the adverse event is that it was related to the procedure and/or the patient¿s condition.There were no issues or errors reported on any bwi products or equipment during the procedure.Since the adverse event resulted in the patient¿s death, it is mdr reportable.

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7423939
Report Number2029046-2018-01423
Device Sequence Number39269
Product Code OAD
UDI-Device Identifier10846835003376
UDI-Public10846835003376
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI75TCFJH
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention; Disability;
Patient Age59 YR
Patient Weight91